This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
I've been on antipsychotics (Risperdal, Stelazine) for 3 months and after it my testicles (in fact, penis too) have shrunk considerably. I also have a decreased sperm count and low testesterone levels, muscle loss and increased body fat. Is it reversible? How can I treat it? It's been 2 months already.
I can understand your concern for the antipsychotic use. Antipsychotics can cause reduced testosterone levels and increased prolactin levels. Increased prolactin levels causing hyperprolactinemia can reduce the testicular size . Prolactin levels normally fall within days of stopping oral medication, but may take months to return to normal after stopping long acting depot medication.
Risperidone and Amisulpride are main offenders and Clozapine and Quetiapine generally do not raise Prolactin levels.
Get your prolactin levels estimated and also consult your psychiatrist for the stoppage of antipsychotic medicines.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.